Alert archive / Nebraska / Heat Advisories in 2012

Heat Advisory 4, NWS North Platte, NE

June 28, 2012Frontier County, Hayes County, Nebraska

NWS North Platte, NE issued this heat advisory at Jun 28, 2012, 4:04 AM CDT for Frontier County, Hayes County, Nebraska. It took effect at Jun 28, 2012, 1:00 PM CDT. It was in force for 8 hr.

The area

The counties it named.

The facts

Issued
Jun 28, 2012, 4:04 AM CDT (09:04 UTC)
In effect from
Jun 28, 2012, 1:00 PM CDT
Expired
Jun 28, 2012, 9:00 PM CDT
In force
8 hr
Issued by
NWS North Platte, NE

Counties Frontier County, NE, Hayes County, NE

The radar

The Goodland radar (KGLD), 153 km from the middle of the area, began a volume at 09:06 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 9.1 hours before the alert went out and 68 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, N. Platte/Lee Bi, NE at 00:00Z on 2012-06-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 276 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, N. Platte/Lee Bi, NE at 00:00Z on 2012-06-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -17 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
276 J/kg
Mixed-layer CIN
-520 J/kg
Mixed-layer LCL
2986 m above ground
0-6 km bulk shear
43 kt
0-1 km storm-relative helicity
-17 m²/s²
0-3 km storm-relative helicity
180 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

199 
WWUS73 KLBF 280904
NPWLBF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTH PLATTE NE
404 AM CDT THU JUN 28 2012

...HIGH HEAT INDEX VALUES POSSIBLE ACROSS PORTIONS OF SOUTHWEST
NEBRASKA...

.VERY WARM AIR AND HIGH HUMIDITY WILL PRODUCE HEAT INDEX VALUES
AROUND 100 DEGREES ACROSS FRONTIER AND HAYES COUNTIES FOR THIS
AFTERNOON.

NEZ070-071-281715-
/O.NEW.KLBF.HT.Y.0004.120628T1800Z-120629T0200Z/
HAYES-FRONTIER-
INCLUDING THE CITIES OF...HAYES CENTER...CURTIS...EUSTIS
404 AM CDT THU JUN 28 2012

...HEAT ADVISORY IN EFFECT FROM 1 PM THIS AFTERNOON TO 9 PM CDT
THIS EVENING...

THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A HEAT
ADVISORY...WHICH IS IN EFFECT FROM 1 PM THIS AFTERNOON TO 9 PM
CDT THIS EVENING. 

* TEMPERATURE: TEMPERATURES AROUND 100 DEGREES WILL COMBINE WITH
  HIGH HUMIDITY RESULTING IN HEAT INDEX VALUES NEAR OR ABOVE 100
  DEGREES THIS AFTERNOON.

* IMPACTS: HEAT INDEX VALUES OF THIS MAGNITUDE WILL PRESENT AN 
  INCREASED THREAT OF HEAT EXHAUSTION AND HEAT STROKE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HEAT ADVISORY MEANS THAT A PERIOD OF HOT TEMPERATURES IS
EXPECTED. THE COMBINATION OF HOT TEMPERATURES AND HIGH HUMIDITY
WILL COMBINE TO CREATE A SITUATION IN WHICH HEAT ILLNESSES ARE
POSSIBLE. DRINK PLENTY OF FLUIDS...STAY IN AN AIR-CONDITIONED
ROOM...STAY OUT OF THE SUN...AND CHECK UP ON RELATIVES AND
NEIGHBORS.

TAKE EXTRA PRECAUTIONS IF YOU WORK OR SPEND TIME OUTSIDE. WHEN
POSSIBLE...RESCHEDULE STRENUOUS ACTIVITIES TO EARLY MORNING OR
EVENING. KNOW THE SIGNS AND SYMPTOMS OF HEAT EXHAUSTION AND HEAT
STROKE. WEAR LIGHT WEIGHT AND LOOSE FITTING CLOTHING WHEN
POSSIBLE AND DRINK PLENTY OF WATER.

TO REDUCE RISK DURING OUTDOOR WORK...THE OCCUPATIONAL SAFETY AND
HEALTH ADMINISTRATION RECOMMENDS SCHEDULING FREQUENT REST BREAKS
IN SHADED OR AIR CONDITIONED ENVIRONMENTS. ANYONE OVERCOME BY
HEAT SHOULD BE MOVED TO A COOL AND SHADED LOCATION. HEAT STROKE
IS AN EMERGENCY...CALL 9 1 1.

&&

$$

MASEK
2 follow-up statements
962 
WWUS73 KLBF 281600
NPWLBF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1100 AM CDT THU JUN 28 2012

...HOT TEMPERATURES EXPECTED ACROSS SOUTHWEST NEBRASKA...

.HOT TEMPERATURES WILL COMBINE WITH SOME HUMIDITY THIS 
AFTERNOON...AND PRODUCE HEAT INDEX VALUES AROUND 103 DEGREES
ACROSS FRONTIER AND HAYES COUNTIES.

NEZ070-071-290000-
/O.CON.KLBF.HT.Y.0004.120628T1800Z-120629T0200Z/
HAYES-FRONTIER-
INCLUDING THE CITIES OF...HAYES CENTER...CURTIS...EUSTIS
1100 AM CDT THU JUN 28 2012

...HEAT ADVISORY REMAINS IN EFFECT UNTIL 9 PM CDT THIS EVENING...

A HEAT ADVISORY REMAINS IN EFFECT UNTIL 9 PM CDT THIS EVENING. 

* TEMPERATURE: HIGHS AROUND 100 DEGREES WILL COMBINE WITH SOME
  HUMIDITY...RESULTING IN HEAT INDEX VALUES NEAR OR ABOVE 103
  DEGREES THIS AFTERNOON.

* IMPACTS: HEAT INDEX VALUES OF THIS MAGNITUDE WILL PRESENT AN 
  INCREASED THREAT OF HEAT EXHAUSTION AND HEAT STROKE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HEAT ADVISORY MEANS THAT A PERIOD OF HOT TEMPERATURES IS
EXPECTED. THE COMBINATION OF HOT TEMPERATURES AND HIGH HUMIDITY
WILL COMBINE TO CREATE A SITUATION IN WHICH HEAT ILLNESSES ARE
POSSIBLE. DRINK PLENTY OF FLUIDS...STAY IN AN AIR-CONDITIONED
ROOM...STAY OUT OF THE SUN...AND CHECK UP ON RELATIVES AND
NEIGHBORS.

&&

$$

TAYLOR
063 
WWUS73 KLBF 282032
NPWLBF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTH PLATTE NE
332 PM CDT THU JUN 28 2012

...HOT TEMPERATURES EXPECTED ACROSS SOUTHWEST NEBRASKA...

.HOT TEMPERATURES WILL COMBINE WITH SOME HUMIDITY THIS
AFTERNOON...AND PRODUCE HEAT INDEX VALUES AROUND 103 DEGREES
ACROSS FRONTIER AND HAYES COUNTIES.

NEZ070-071-290445-
/O.NEW.KLBF.HT.Y.0005.120629T1700Z-120630T0200Z/
/O.CON.KLBF.HT.Y.0004.000000T0000Z-120629T0200Z/
HAYES-FRONTIER-
INCLUDING THE CITIES OF...HAYES CENTER...CURTIS...EUSTIS
332 PM CDT THU JUN 28 2012

...HEAT ADVISORY REMAINS IN EFFECT UNTIL 9 PM CDT THIS EVENING...
...HEAT ADVISORY IN EFFECT FROM NOON TO 9 PM CDT FRIDAY...

THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A HEAT
ADVISORY...WHICH IS IN EFFECT FROM NOON TO 9 PM CDT FRIDAY. A
HEAT ADVISORY REMAINS IN EFFECT UNTIL 9 PM CDT THIS EVENING. 

* TEMPERATURE: HIGHS AROUND 100 DEGREES WILL COMBINE WITH SOME
  HUMIDITY...RESULTING IN HEAT INDEX VALUES NEAR OR ABOVE 103
  DEGREES THIS AFTERNOON...AND AGAIN FRIDAY AFTERNOON.

* IMPACTS: HEAT INDEX VALUES OF THIS MAGNITUDE WILL PRESENT AN 
  INCREASED THREAT OF HEAT EXHAUSTION AND HEAT STROKE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HEAT ADVISORY MEANS THAT A PERIOD OF HOT TEMPERATURES IS
EXPECTED. THE COMBINATION OF HOT TEMPERATURES AND HIGH HUMIDITY
WILL COMBINE TO CREATE A SITUATION IN WHICH HEAT ILLNESSES ARE
POSSIBLE. DRINK PLENTY OF FLUIDS...STAY IN AN AIR-CONDITIONED
ROOM...STAY OUT OF THE SUN...AND CHECK UP ON RELATIVES AND
NEIGHBORS.

&&

$$

NEZ007-010-027>029-038-059-290445-
/O.NEW.KLBF.HT.Y.0005.120629T1700Z-120630T0200Z/
BOYD-HOLT-LOUP-GARFIELD-WHEELER-CUSTER-LINCOLN-
INCLUDING THE CITIES OF...SPENCER...ONEILL...TAYLOR...BURWELL...
BARTLETT...BROKEN BOW...NORTH PLATTE
332 PM CDT THU JUN 28 2012

...HEAT ADVISORY IN EFFECT FROM NOON TO 9 PM CDT FRIDAY...

THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A HEAT
ADVISORY...WHICH IS IN EFFECT FROM NOON TO 9 PM CDT FRIDAY. 

* TEMPERATURE: HIGHS IN THE MID 90S ACROSS NORTH CENTRAL
  NEBRASKA...TO NEAR 103 DEGREES ACROSS SOUTHWEST NEBRASKA...WILL
  COMBINE WITH SOME HUMIDITY AND PUSH THE HEAT INDEX INTO THE 100
  TO 105 DEGREE RANGE.  

* IMPACTS: HEAT INDEX VALUES OF THIS MAGNITUDE WILL PRESENT AN
  INCREASED THREAT OF HEAT EXHAUSTION AND HEAT STROKE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HEAT ADVISORY MEANS THAT A PERIOD OF HOT TEMPERATURES IS
EXPECTED. THE COMBINATION OF HOT TEMPERATURES AND HIGH HUMIDITY
WILL COMBINE TO CREATE A SITUATION IN WHICH HEAT ILLNESSES ARE
POSSIBLE. DRINK PLENTY OF FLUIDS...STAY IN AN AIR-CONDITIONED
ROOM...STAY OUT OF THE SUN...AND CHECK UP ON RELATIVES AND
NEIGHBORS.

&&

$$

TAYLOR

What forecasters said that day

The local office's own words before this heat advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS North Platte, NE wrote its last area forecast discussion before this heat advisory went out at Jun 28, 3:59 AM CDT, 5 minutes earlier.

Area forecast discussion, Jun 28, 3:59 AM CDT, 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTH PLATTE NE
359 AM CDT THU JUN 28 2012

.SYNOPSIS...
UPPER LEVEL TROUGH ACROSS THE NW CONUS HAS PUSHED PLAINS RIDGE
SLIGHTLY TO THE SOUTHEAST. WATER VAPOR SHOWING NARROW BAND OF
GOOD TROPICAL MOISTURE STREAMING ALONG THE WESTERN SIDE OF THE
RIDGE...TAKES IT ACROSS MOST OF THE CWA. WARM/VERY DRY BOUNDARY
LAYER IN PLACE...WITH LAST NIGHTS CONVECTION ONLY DROPPING TRACE
TO A FEW HUNDREDTHS. MORE OF A PROBLEM WAS THE LIGHTNING STRIKES
WHICH STARTED NUMEROUS FIRES. TEMPS ARE STILL MILD IN THE 60S TO
LOWER 70S.

&&

.DISCUSSION...
UNSEASONABLE HOT CONDITIONS WILL CONTINUE INTO NEXT WEEK WITH
DANGEROUS CONDITIONS DEVELOPING AS NO END IN SIGHT TO THE 90S TO
LOW 100S FOR HIGHS.

WEAK STALLED FRONTAL BOUNDARY NEAR THE NEB/KS BORDER WILL REMAIN
NEARLY STATIONARY TODAY. EASTERLY WINDS DEVELOP AS SURF LOW
DEVELOPS OF NE COLORADO. THIS WILL INCREASE DEW PTS AS LOW 70S DEW
PTS IN EASTERN NEB ALREADY. MAY NOT GET TO 70...BUT WILL GET CLOSE
IN THE EAST. FURTHER WEST WILL BE A BATTLE WITH THE DRY LINE WITH
DEW PTS IN THE LOW TO MID 50S ACROSS FAR WESTERN ZONES. TEMPS ARE
TRICKY TODAY...AS MODELS DIFFER WITH MIXING. NOT MUCH TO HELP
MIX...AND WITH EASTERLY WIND COMPONENT...HAVE GOT AT OR BELOW 2M
TEMPS...WHICH IS ONE OF THE WARMER GUIDANCE AND WAS FOLLOWED DUE
TO THE RECENT GOOD PERFORMANCE. HEAT ADVISORY CRITERIA LOOKS TO
BE MET FOR A FEW HOURS ACROSS FRONTIER AND HAYES COUNTY...SO WILL
ISSUE FOR THE AFTERNOON. COULD ALSO CLIP CHASE AND LINCOLN...BUT
WILL LET THE DAY SHIFT MONITOR.

WITH THE BETTER SURF MOISTURE ARRIVING BY THIS AFTERNOON...PW
VALUES INCREASE FROM JUST AROUND 1 INCH TO 1.25 TO 1.45 INCHES.
ANOTHER UPPER LEVEL DISTURBANCE WILL RIDE THE EDGE OF THE RIDGE
WITH ANOTHER CHANCE FOR THUNDERSTORMS. HAVE GONE WITH CHC
POPS...WITH EXPECTATION OF SIMILAR STORMS THAT OCCUR A FEW HOURS
AGO. ONLY DIFFERENCE IS A LITTLE BETTER MOISTURE THUS MAY SEE A
LITTLE MORE QPF. LOCALLY MAYBE A QUARTER OF AN INCH...BUT MOST
AREAS WILL BE LUCKY TO SEE A TENTH OF AN INCH. HIGH BASED
THUNDERSTORMS WILL STILL HAVE THE THREAT FOR SOME STRONG WIND
GUSTS.

AS DISTURBANCE PUSHES EAST FOR FRIDAY...SURF LOW LIFTS NORTH.
MODELS IN GOOD AGREEMENT INCREASING 850 MB TEMPS BACK ABOVE 30C
FOR MOST OF THE CWA /ALL BUT N CENTRAL/. FORECAST HIGHS FOLLOW
SUIT WITH TEMPS IN THE UPPER 90S TO 106...WARMEST ACROSS SW NEB.
MODELS PUSH DRYLINE CLOSE TO OR EAST OF HIGHWAY 83...WITH WESTERLY
WINDS TO THE WEST OF THE DRY AND EASTERLY WINDS TO THE EAST. WARM
TEMPS ALOFT SHOULD HELP TO HOLD CAP IN PLACE. CANNOT RULE OUT SOME
ACTIVITY ACROSS THE FAR NE DUE TO A DISTURBANCE RIDING SE ACROSS
THE MISSOURI RVR VALLEY.

SATURDAY BECOMES QUESTIONABLE...AS THE NEW NAM HOLDS WARM TEMPS
ALOFT ANOTHER DAY. MET/2M TEMPS GUIDANCE CONTINUED TO PUSH
WIDESPREAD HIGHS NEAR OR ABOVE 100. HOWEVER REST OF THE MODEL
PUSH A WEAK FRONT ACROSS THE AREA AND DROP 850 TEMPS A COUPLE OF
DEGREES. WITH THE RECENT HEAT...STRUGGLED TO NOT FOLLOW THE
NAM...HOWEVER WILL KEEP CONSERVATIVE WITH THE CONSENSUS. STILL
GOING TO BE WARM WITH UPPER 90S TO AROUND 100 EXPECTED...HOWEVER
THIS MAY TREND UP.

REMAINDER OF THE EXTEND FORECAST IS DOMINATED BY THE WARM AND
GENERALLY DRY CONDITIONS. STILL HAVE A FEW UPPER LEVEL
DISTURBANCES TO MOVE ACROSS THE AREA...HOWEVER BEST LIFT/WEAK CAP
IS TO THE NORTH. DID INCLUDE A FEW PERIODS WITH LOW POPS TO
ACCOUNT FOR DISTURBANCES. WHILE A FEW ISOLD STORMS ARE
POSSIBLE...DOES NOT LOOKING GOOD FOR SOME MUCH NEEDED RAINFALL.

&&

.AVIATION...
ISOLATED SHOWERS AND THUNDERSTORMS WILL SHIFT EAST OVERNIGHT AND ARE
NOT EXPECTED TO IMPACT THE KLBF OR KVTN TERMINALS AFTER FCST
ISSUANCE. SKIES WILL CLEAR OVERNIGHT WITH MAINLY CLEAR SKIES
EXPECTED FOR THURSDAY. MID AND HIGH LEVEL CLOUDINESS WILL INCREASE
THURSDAY EVENING AS A WEAK UPPER LEVEL DISTURBANCE LIFTS ACROSS THE
AREA. ISOLATED SHOWERS AND THUNDERSTORMS ARE POSSIBLE FROM 00Z
THROUGH 06Z FRIDAY. GIVEN THE EXPECTED ISOLATED COVERAGE...WILL
FORGO MENTION OF TSRAS AFTER 00Z FRIDAY. WINDS WILL BE LIGHT AND
VARIABLE TONIGHT...WITH A SHIFT TO THE EAST AND SOUTHEAST THURSDAY.
WIND SPEEDS WILL BE UNDER 10 KTS OVERNIGHT WITH SPEEDS OF 10 TO 15
KTS EXPECTED ON THURSDAY.

&&

.FIRE WEATHER...
A SEMI STATIONARY FRONTAL BOUNDARY WILL EXTEND SOUTHEAST THROUGH
THE PANHANDLE IN THE NEAR TERM. THE BOUNDARY WILL SERVE AS A FOCUS
FOR THUNDERSTORM DEVELOP BEYOND 4 PM CDT (3 PM MDT) THIS AFTERNOON AS
WEAK DISTURBANCES MOVE EAST. GOOD INSTABILITY WILL EXIST AS THE
CAP WEAKENS FOR ISOLATED THUNDERSTORMS TO INITIALLY DEVELOP IN
AREAS WEST OF HIGHWAY 61. AS STORMS MOVE EAST INTO A BETTER
MOISTURE SOURCE A CLUSTER OF THUNDERSTORMS MAY EVOLVE THAT WILL
MOVE EAST OVERNIGHT. SOUNDING PROFILES INDICATE THUNDERSTORM CLOUD
BASES WILL BE AROUND 10 KFT THAT WILL MAKE LIGHTNING A CONCERN FOR
FIRES THIS EVENING IN THE WEST. IN THE AFTERNOON RELATIVE
HUMIDITIES WILL ALSO DROP TO 15 TO 20 PERCENT IN AREAS WEST OF A
LINE FROM HAY SPRINGS TO PALISADE HOWEVER WINDS WILL NOT REACH THE
CRITICAL THRESHOLD AT THIS TIME.

&&

.LBF WATCHES/WARNINGS/ADVISORIES...HEAT ADVISORY FROM 1 PM THIS
AFTERNOON TO 9 PM CDT THIS EVENING FOR NEZ070-071.

&&

SYNOPSIS/DISCUSSION...MASEK
AVIATION/FIRE WEATHER...KECK
Hazardous weather outlook, Jun 27, 11:02 PM CDT, 5 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1102 PM CDT WED JUN 27 2012

NEZ004>010-022>029-035>038-056>059-069>071-094-290415-
SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN-
GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON-
LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER-
WESTERN CHERRY-
1102 PM CDT WED JUN 27 2012 /1002 PM MDT WED JUN 27 2012/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND
NORTH CENTRAL NEBRASKA.

.DAY ONE...REST OF TONIGHT.

TONIGHT...ISOLATED THUNDERSTORMS ARE POSSIBLE EAST OF A LINE FROM
VALENTINE TO NORTH PLATTE. THUNDERSTORMS ARE EXPECTED TO REMAIN
BELOW SEVERE LIMITS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

HIGH TEMPERATURES NEAR 100 DEGREES WILL REMAIN POSSIBLE...
ESPECIALLY ACROSS FAR SOUTHWEST NEBRASKA FRIDAY THROUGH THE
WEEKEND.

ISOLATED TO SCATTERED THUNDERSTORMS WILL REMAIN POSSIBLE FROM
TIME TO TIME THURSDAY THROUGH TUESDAY AS A WEAK FRONTAL BOUNDARY
MEANDERS ACROSS THE AREA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.

&&

THIS PRODUCT IS NOW AVAILABLE...ALONG WITH OTHER WEATHER...
HYDROLOGICAL AND CLIMATOLOGICAL INFORMATION...AT
HTTP://WWW.WEATHER.GOV/NORTHPLATTE

CLB

The office that day

Everything else NWS North Platte, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 28, 3:32 PM CDTHeat AdvisoryLBFBoyd, Custer, Frontier, Garfield, Hayes, Holt and 3 more24 hr

Nearby

Heat Advisories in Nebraska, 2012Every heat advisory in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.